This specialty practice discussion group is intended for advanced practice professionals of APHON.... View more
This specialty practice discussion group is intended for advanced practice professionals of APHON. Remember that anything published in this community can be seen by any member of the community. Please be considerate of the HIPAA Privacy Rule when posting to the community.
We went back to IM specifically for that reason; too much N/V
Mary Lynn Mary Lynn Rae, MSN, RN, CPHON, NPD-BC NPD Practitioner/Clinical Educator: Hem/Onc/SCT (LC17/LC18) Ann & Robert H. Lurie Children’s Hospital of Chicago 225 E. Chicago Avenue Chicago, Illinois 60611 Phone: 312-227-4224 Pager: 312-227-4000, ask for pager 74224 email: email@example.com
There is much more nausea/vomiting associated with IV Erwinaze vs IM ERwinaze! We have even had some children ask to go back to the IM route. Consider multiple anti-emetic pre-meds. It may be easier to manage since your patient will be inpatient.
Hope that helps,
Holly R. Kubaney, MSN, PPCNP-BC, CPHON
Pediatric Nurse Practitioner
Dell Children’s Blood and Cancer Center t: 512-628-1900 m: 512-350-3754
CONFIDENTIALITY NOTICE: This email message and any accompanying data or files is confidential and may contain privileged information intended only for the named recipient(s). If you are not the intended recipient(s), you are hereby notified that the dissemination, distribution, and or copying of this message is strictly prohibited. If you receive this message in error, or are not the named recipient(s), please notify the sender at the email address above, delete this email from your computer, and destroy any copies in any form immediately. Receipt by anyone other than the named recipient(s) is not a waiver of any attorney-client, work product, or other applicable privilege.
——————————————- Original Message: Sent: 11/12/2020 4:09:00 PM From: Elizabeth Sonnenblick Subject: Erwinia Asparaginase
We will be giving Erwinia asparaginase IV instead of IM for the first time next week as per the option in COG AAML1831. Are there any different monitoring guidelines, has anybody seen an increase in adverse reactions with the IV route? There is the option to give IM in the protocol, but if it’s all the same I’d rather not give an IM injection
—————————— Elizabeth Sonnenblick, CPHON,CPNP,MSN,RN St Joseph’s Regional Medical Center Paterson, NJ United States ——————————